URGENT ADVISE NEEDED A.S.A.P. PLEASE

I have recently had bloods done for coeliac gluten, and all other checks ie blood counts liver, kidneys etc etc. Rang and got results today all but thyroid no action. Seeing doctor tomorrow because receptionist did not understand TSH quoted 29 but got it wrong as she said all levels measured differently now (go understand that) and doctor will explain at my appointment tomorrow. Here is my problem, I have started T3 since 27 August 2013. Started on Cynomel and now on T3 Tiromel. Of course it is going to show that isn't it. I have not told the doctor or Endo (long story) that I have come off Levo (after 18 years of hell). What do I do come clean, and tell her or listen to what she has to say (ie reduce Levo (which I am not taking) and then come back here with the results. Or tell her? Then she will say oh well it's because you are taking T3. Don't know this doctor that I am seeing as the normal one is not available. Please advise a.s.a.p going for appointment tomorrow evening.

10 Replies

oldestnewest
  • You will have to tell your doctor you are now trialling T3 as you are fed up being constantly unwell for many years.

    By taking T3 alone your T4 will show as low which the doctor will query. Your TSH, I assume, may show as low or suppressed and that may worry them as they believe a low TSH will cause heart problems, etc.

    Tell her/him that you wish to continue for a number of months as you are determined to get back some reasonable good health.

    Take theses links with you:-

    web.archive.org/web/2010073...

    web.archive.org/web/2010103...

    Also get a copy of your thyroid gland blood test with ranges and post on a new question.

  • Thank you for the advise, I have taken this on board and will be asking for print outs of blood test results.

  • My opinion is that you should always tell your GP. They dont have to like it, but they do need to know. They have a responsibility for your welfare, and its just wrong IMO to hide that you are taking a medication which can affect your health if taken wrongly.

    The worst they can do is remove you from their patient list, although few probably do if you are honest with them.

  • FOLLOW UP TO ABOVE

    I have just returned from my doctors to find that my TSH is 29 mu/L (0.35 - 4.7) Free T4 5.00 pmol?L (7.8 .21) I cannot believe it what is happening. I started on T3 in August 25mcgs to 30mcgs and it has done the opposite. Originally had bloods done to check out Coelic, gluten intolerance due to bloating of abdomen etc. All other bloods normal, kidney, liver, iron, even ovaries the whole lot NORMAL, but my TSH is this. Told the doctor (not my normal doctor), obviously concerned although not versed I found as most doctors are not. Told her I had been trial T3 and she was amazed that it had the opposite effect. What shall I do? She has given me another prescription and Levothyroxine to start on 50mcgs. I have been feeling awful but did feel better while still on T4 and T3 even until I weaned off it. Do I need them both. I am completely baffled to say the least. She has even taken another blood test to double check. PLEASE PLEASE ADVISE A.S.A.P. NOW WORRIED. This has never happened before. My test pre T3 in in May was TSH 0.07 mu/L (0.50 - 4.70) T4 17 pmol/L (9.00 - 24.00pmol/L) T3 was 5.2 pmol/L (2.50 - 5.30pmol/L. Really am baffled, do not know what to do????????? Please advise a.s.a.p.

  • The obvious thing to suggest is that, whether it is T4 or T3, you are getting insufficient thyroid hormone. That is, not so much that the T3 is doing the opposite as, if you are not taking enough, that is what might be expected.

    If your TSH is reflecting your thyroid hormone levels then the question is whether increasing T3 or adding T4 is appropriate. I don't feel comfortable advising in any way on that issue.

    (There is always the possibility that the TSH test is being affected by something else and is not your true TSH level.)

    Rod

  • Thank you for replying so quickly Rod. I am very worried. The doctor has redone the test immediately to make sure that there is not an error. I should get results on Tuesday. I tried to increase the cynomel upto 50mcgs but got atrial fibrilation for two days so stopped. Then went onto Tiromel (purchased cheap while in Turkey) worked my way upto around 30mcgs but not feeling so good. Tired, depressed and really bloated and that is why doctor did all gluten, coeliac tests (even ovaries) will get full print out next week. Panicking don't know what to do. When I first started I was taking both T3 and T4 and slowly reduced T4 down to nothing and stopped. Was then I think the problems started. I have no choice surely but to take T4 she has started me on 50mcgs. Also to continue with the T3. I understand it is difficult for you to say, just wish I had an explanation. They never test T3 but would have expected it high anyway, but the free T4 has dropped and never had a TSH like that. Also what is causing problems with gut (could be leaky), so many avenue to go down. I have had this for nearly 19 years now and so tired of it all. I appreciate your advise Rod. Many thanks.

  • Have you ever had ferritin measured? Or better still, a full iron panel? And what about the recommended vitamins and minerals?

    thyroiduk.org.uk/tuk/treatm...

    stopthethyroidmadness.com/l...

    Have you ever had Vitamin B12 levels checked? What about vitamin D, magnesium, calcium, zinc, copper, folate?

    Do you take any supplements?

    Have you ever had your cortisol/DHEA tested?

    Do you have good stomach acid levels, or supplement with Betaine HCl if you know stomach acid is low?

    How do you take your T3? In one dose or in lots of small doses?

  • Hello humanbean have had all above tested and normal (not sure about vit D) Vit B ok and just had full bloods done etc etc. I take lots of supplements Vit C, vit B, oil of evening primrose , omega 3 oils, vit D and calcium etc. All tests always come back normal. I feel pregnant and bloated but doc said could be thyroid, you see not my normal doc as she is off her parents are elderly and ill but coming back. Dont know about stomach acid but tested for gluten coelic etc all normal will go to surgery and ask for full print out. Had short synthathen test done some years ago and on and on. Just had to start taking Levo 50mcgs again, as I am panicking about tsh 29, why has this happened. Will continue with T3 Tiromel although felt Cynomel better. So confused with it all it is stressing me out which of course makes it worse.

  • I take my T3 in four doses.

  • Still worried and confused, do I start the Levo 50mcgs continue with Tiromel (how much aswell) or revert back to just cynomel. So worried, left with three medications and don't know what to do in view of the above results. Help and advise need quickly please. HELP!

You may also like...